Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Too much or too little wellbutrin

I have been taking Teva's Buproprion, 100 mg. a day for several years.  My physicians have not diagnosed
me with depression, but following a surgery, I was left in pain and I began suffering from insomnia.
I saw a psychiatrist a couple of times, and both times he told me I was not depressed, and I needed to
go to a large medical facility and find out what was wrong with me. Several
procedures later, the pain persisted.  I was given Wellbutrin, 150 mg. daily
but I would have to take Xanax to sleep, and to help with the hot and cold flashes and tingling
in my arms and legs.  The pain finally subsided and I was
able to taper to l00 mg of Teva's Buproprion, along with .5 mg of Xanas only at bedtime.  I have felt great for
several years.  About 5 weeks ago, my Buproprion ran out and the pharmacy sent home another generic
Buproprion made by Watson.  I immediately stopped sleeping, so I asked my husband to see if the pharmacist
could get the Teva.  They told him Teva is not longer making Buproprion, so they gave me another form
of Buproprion.  I tried it for a couple of days, and I started getting the old tingling, hot/cold flashes, and
insomnia.  I increased my Xanax to help with the symptoms.I was put on the real Wellbutrin,
but I felt terrible- jittery, hot flashes, chills, headaches, nausea.  Anyway, my pharmacist called all over
and found me a bottle of Teva's Buproprion.  I took it for two weeks, and my symptoms have persisted, and
my sleep has still not come back.  I then ping-ponged back to Wellbutrin XL, 150 mg. for acouple of days,
and still continued to get worse. I called my psychiatrist, and
he told me to go back on Teva's Buproprion, 100 mg. until I feel better.
I have done this, and still have the tingling, prickly, sensation in my extremeties, and the hot/cold flashes
are horrible. How d o know if I am getting these side-effects from too much Buproprion
or am I suffering withdrawl symptoms from lack of the original Buproprion.
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
Hot flashes and insomnia are side effects with bupropion. But if you've been on it for several years you probably wouldn't develop the side effects now. I suggest continue taking the bupropion and let your doctor know if your condition does not improve.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.